Abstract

The propagation of a Gaussian beam in a homogeneous, isotropic, local, linear, and nonmagnetic dielectric medium is studied using the angular spectrum representation for the electric field. The electric field associated with the Gaussian beam inside the dielectric medium consists of the paraxial result and higher-order non-Gaussian correction terms. It is shown that the second-order correction term satisfies an equation consistent with the recent work of Lax, Louisell, and McKnight. Numerical results showing the corrections to the paraxial approximation are presented.

© 1979 Optical Society of America

Full Article  |  PDF Article
More Like This
Propagation of Hermite–Gaussian and Laguerre–Gaussian beams beyond the paraxial approximation

Kailiang Duan, Beizhan Wang, and Baida Lü
J. Opt. Soc. Am. A 22(9) 1976-1980 (2005)

Analyses of vector Gaussian beam propagation and the validity of paraxial and spherical approximations

Carl G. Chen, Paul T. Konkola, Juan Ferrera, Ralf K. Heilmann, and Mark L. Schattenburg
J. Opt. Soc. Am. A 19(2) 404-412 (2002)

Propagation of light beams beyond the paraxial approximation

Takashi Takenaka, Mitsuhiro Yokota, and Otozo Fukumitsu
J. Opt. Soc. Am. A 2(6) 826-829 (1985)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (31)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription